MAUDE Adverse Event Report: ARTHREX, INC. SUTURETAPE FIBERLINK 1.3MM WH/BL; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SUTURETAPE FIBERLINK 1.3MM WH/BL; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number SUTURETAPE FIBERLINK 1.3MM WH/BL
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon was performing a revision shoulder arthroscopy, revising a previous labral repair by cutting and shaving out previously implanted suturetape fiberlink.During the process the inner blade partially broke but it is still attached.This caused the outer blade to become notched and the shaver to lock up.There was no retained material inside the patient.The procedure was completed using a more aggressive shaver (4.0 excalibur).Additional information obtained 07/28/2020: the patient had a labral repair surgery sometime in (b)(6) 2019 to repair a buford complex.The revision was being performed due to over tightening of the shoulder.The specific arthrex product used in the original procedure, the original procedure surgeon name and facility are all unknown and have not been provided by the revising surgeon.The specific products original implanted are not known.However the sales rep who was present during the revision states the part is believed to be ar-7535.The anchor bodies and eyelet were not removed during the revision procedure.Just the suturetape fiberlink from the anchors was cut and shaved out.Reporter states the device did not hit bone or another instrument during use.Dualwave inflow only tubing was being used during the procedure and there was no interruption of irrigation flow through the device during its use.

Brand Name
SUTURETAPE FIBERLINK 1.3MM WH/BL
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10393442
Report Number1220246-2020-02024
Device Sequence Number3528936
Product Code GAT
UDI-Device Identifier00888867288669
UDI-Public00888867288669
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTURETAPE FIBERLINK 1.3MM WH/BL
Device Catalogue NumberAR-7535
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/11/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;